EconPapers    
Economics at your fingertips  
 

Optimal Provision of Multiple Excludable Public Goods

Hanming Fang and Peter Norman ()

American Economic Journal: Microeconomics, 2010, vol. 2, issue 4, 1-37

Abstract: This paper studies the optimal provision mechanism for multiple excludable public goods. For a class of problems with symmetric goods and binary valuations, we show that the optimal mechanism involves bundling if a regularity condition, akin to a hazard rate condition, on the distribution of valuations is satisfied. Relative to separate provision mechanisms, the optimal bundling mechanism may increase the asymptotic provision probability of socially efficient public goods from zero to one, and decreases the extent of use exclusions. If the regularity condition is violated, the optimal solution replicates the separate provision outcome for the two-good case. (JEL D82, H41)

JEL-codes: D82 H41 (search for similar items in EconPapers)
Date: 2010
Note: DOI: 10.1257/mic.2.4.1
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (14)

Downloads: (external link)
http://www.aeaweb.org/articles.php?doi=10.1257/mic.2.4.1 (application/pdf)
http://www.aeaweb.org/aej/mic/app/2008-0010_app.pdf (application/pdf)
Access to full text is restricted to AEA members and institutional subscribers.

Related works:
Working Paper: Optimal Provision of Multiple Excludable Public Goods (2008) Downloads
Working Paper: Optimal Provision of Multiple Excludable Public Goods (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:aea:aejmic:v:2:y:2010:i:4:p:1-37

Ordering information: This journal article can be ordered from
https://www.aeaweb.org/journals/subscriptions

Access Statistics for this article

American Economic Journal: Microeconomics is currently edited by Johannes Hörner

More articles in American Economic Journal: Microeconomics from American Economic Association Contact information at EDIRC.
Bibliographic data for series maintained by Michael P. Albert ().

 
Page updated 2025-03-19
Handle: RePEc:aea:aejmic:v:2:y:2010:i:4:p:1-37